Buckling of Clamped Rectangular Plates

by Lotfi El-Bayoumy, Chf. Engr.; Danthar Corp., Paterson, NJ; formerly, Asst. Prof., Dept. of Aeronautics and Astronautics, NY Univ., Bronx, NY,


Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 4, Pg. 1277-1289


Document Type: Journal Paper

Abstract: The buckling problem of clamped rectangular plates of different aspect ratios is solved by means of the extended Kantorovich method. Plates subjected to uniaxial and biaxial compression are considered. The paper shows that, for both cases, the method yields very accurate critical loads for all aspect ratios. The convergence of the procedure is rapid and unaffected by the change of aspect ratio, three iterations are generally sufficient to obtain a very accurate estimate for the critical load. The asymptotic cases of an infinite strip are examined using a limiting process. The results for the infinite strip are also in close agreement with those obtained by other investigators.

Subject Headings: Plates | Critical loads | Biaxial strength | Compression | Convergence (mathematics) | Case studies | Agreements and treaties

Services: Buy this book/Buy this article

 

Return to search